Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS La Crosse, WI

June 11, 20218 counties in Wisconsin

NWS La Crosse, WI issued this special weather statement at Jun 11, 2021, 6:30 PM CDT for 8 counties in Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 6:30 PM CDT (23:30 UTC)
Expired
Jun 11, 2021, 7:30 PM CDT
In force
60 min
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Crawford County, WI, Jackson County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 53 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

025 
WWUS83 KARX 112330
SPSARX

Special Weather Statement
National Weather Service La Crosse WI
630 PM CDT Fri Jun 11 2021

IAZ011-MNZ096-WIZ029-033-034-041-042-053>055-061-120030-
Allamakee-Houston-Richland-Jackson-Vernon-Trempealeau-La
Crosse-Clark-Crawford-Monroe-Grant-
630 PM CDT Fri Jun 11 2021

...SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL THIS 
EVENING...

Scattered thunderstorms are expected across the area through 9 PM. 
In addition to lightning, the stronger storms may produce wind gusts 
up to 35 mph, pea size hail, and brief heavy downpours.  

If outdoors and a storm approaches your location, consider seeking 
shelter inside a building until the storm passes.  

LAT...LON 4447 9140 4460 9126 4460 9092 4491 9092
      4492 9032 4323 9033 4294 9114
TIME...MOT...LOC 2325Z 239DEG 49KT 4423 9096 

$$

Wetenkamp

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 5:35 PM CDT, 55 minutes earlier.

Area forecast discussion, Jun 11, 5:35 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
535 PM CDT Fri Jun 11 2021

.SHORT TERM...(This evening through Saturday)
Issued at 124 PM CDT Fri Jun 11 2021

Scattered showers and thunderstorms with a storms capable of
producing hail and gusty winds, but the severe weather threat will
be fairly localized and short-lived. Regardless of how the
convection evolves today, the cold front will move in tonight
leading to a great day to get outdoors on Saturday with cooler
temperatures and lower dew points under sunny skies.

Today's convective environment with weak deep-layer shear and
instability on the order of 1500 to 2000 j/kg MLCAPE will lead to
strong to near severe storms that could be initially strong to
severe with hail as large as 1-1.50 inch with the threat then quick
transition to strong to severe wind gusts as high as 70 mph. The
evolution of the convection has been in question this morning as the
outflow from the overnight storms tracked east across Minnesota and
additional outflow boundaries from overnight storms were across
parts of northern Wisconsin, but as of early afternoon it appears
the outflow moving east across SE MN and NW IA may be strong enough
to be a focus for convective initiation as the cap erodes and steep
low level lapse rates over 8 C/Km develop due to diurnal heating
ahead of the outflow. There is low confidence on the precise
evolution of storms, but isolated to scattered discrete cells are
expected this afternoon with individual storms having short
lifetimes due to the wear shear. Storm motions on these storms will
be generally easterly to east-northeasterly with an eventual
consolidation of storms into a broken line possible towards the
early evening hours. There may be a severe weather threat with both
the afternoon discrete storms (hail/wind) and a marginal threat for
stronger winds if storms consolidate into a broken line early this
evening.

.LONG TERM...(Saturday night through Friday)
Issued at 124 PM CDT Fri Jun 11 2021

Relief from the heat is on the way next week with even a chance for
below-normal temperatures next week. On the synoptic scale the upper-
level flow becomes briefly zonal mid-weekend before a longwave ridge
again begins to build across the Rockies early next week then slowly
build east across the northern Great Plains and Canadian Prairie mid-
week. At low levels this building ridge to the west will mean
welcome northerly flow, causing cooler Canadian air to advect
southward across the Great Lakes and parts of the Upper Midwest.
Unfortunately this will not mean much in the way of precipitation
chances, with dry conditions expected throughout much of the work
week until late in the week when a warmer airmass advects in quickly
followed by a cold front tracking north to south across Wisconsin
and eastern MN.

Mostly sunny and dry late-weekend through most of next week. Highs
in the upper 80s to low 90s Sunday and Monday but feeling MUCH drier
as dew points will be in the mid 40s to mid 50s. Tuesday/Wednesday
look to be the coolest days of the week with highs expected to be
near normal in the mid 80s, but the lower end of guidance is hinting
at highs as cool as the upper 70s depending on the strength and
placement of the mid/upper level ridge to the west and the broad mid-
level trough over the Great Lakes. Trending warmer late-week with
highs in the 90s (but some sites approaching the triple digits) on
Thursday as a warm front moves in from the west, but the heat should
be brief as a cold front approaches from the north on Friday leading
to a chance for precipitation. Beyond the 7-day, next weekend
temperatures look to be near or below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday night)
Issued at 535 PM CDT Fri Jun 11 2021

Cigs: SCT-BKN VFR this evening as cold front tracks eastward across
the area. Looks to clear out overnight, with mostly SKC conditions
expected Sat.

WX/vsby: scattered shra/ts possible around 00z for KLSE as cold
front pushes through. Meso models suggest KRST will be too far west.
Will add some vcts for KLSE for now.

Winds: shift to the northwest tonight as cold front pushes through,
holding there through the day Sat before becoming more light/vrb Sat
night.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.
&&

SHORT TERM...JJM
LONG TERM...JJM
AVIATION....Rieck
Hazardous weather outlook, Jun 11, 3:38 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
338 PM CDT Fri Jun 11 2021

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-121000-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
338 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Through Tonight

Scattered storms into the evening hours, mostly across parts of
western Wisconsin. A few stronger storms are possible with strong
winds, hail and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

Rieck

In the hours before

Special weather statement, Jun 11, 2:23 PM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service La Crosse WI
223 PM CDT Fri Jun 11 2021

WIZ034-042-043-112000-
Juneau-Jackson-Monroe-
223 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON...
NORTHWESTERN JUNEAU AND NORTHEASTERN MONROE COUNTIES...

At 223 PM CDT, a strong thunderstorm was located 7 miles southwest of
Babcock, or 20 miles northeast of Tomah, moving east at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Finley, The Meadow Valley Flowage, Sprague, Mather, The Sprague
Mather Flowage, Normay Ridge and Meadow Valley.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4406 9009 4409 9040 4426 9032 4425 9032
      4425 9003
TIME...MOT...LOC 1923Z 269DEG 14KT 4421 9023

Skow
Special weather statement, Jun 11, 2:24 PM CDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service La Crosse WI
224 PM CDT Fri Jun 11 2021

WIZ017-112000-
Taylor-
224 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT EASTERN TAYLOR COUNTY...

At 224 PM CDT, a strong thunderstorm was located 8 miles west of
Medford, moving east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Medford, Chelsea, Stetsonville, Highway 13 And County Road M, The
Taylor County Airport, County Roads A And E, Esadore Lake, Gad and
Highway 64 And County D D.

LAT...LON 4533 9026 4512 9016 4512 9020 4504 9020
      4503 9059 4517 9064
TIME...MOT...LOC 1924Z 254DEG 18KT 4511 9051

Skow
Special weather statement, Jun 11, 2:50 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 PM CDT Fri Jun 11 2021

WIZ043-044-112015-
Juneau-Adams-
250 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND
NORTHWESTERN ADAMS COUNTIES...

At 250 PM CDT, a strong thunderstorm was located 9 miles north of
Necedah, or 17 miles northwest of Friendship, moving east at 15 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Necedah, New Rome, Strongs Prairie, Big Flats, Arkdale, New Miner,
Lake Arrowhead, Highways 13 And 21, Cottonville, Monroe Center,
Sprague, Lake Sherwood, Lake Camelot, Roche A Cri State Park and
Petenwell Dam.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4399 8977 4405 9014 4425 9013 4425 8971
TIME...MOT...LOC 1950Z 277DEG 15KT 4416 9005

Skow
Special weather statement, Jun 11, 2:57 PM CDT, 3 hours 33 minutes before
Special Weather Statement
National Weather Service La Crosse WI
257 PM CDT Fri Jun 11 2021

WIZ043-044-112030-
Juneau-Adams-
257 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JUNEAU AND SOUTHERN
ADAMS COUNTIES...

At 257 PM CDT, a strong thunderstorm was located 9 miles east of
Mauston, moving east at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lemonweir, Lyndon Station, Castle Rock, County Roads B And P, Dells
Timberland Campground, County Roads B And K, The Town Of Quincy,
Stand Rock Campground, Big Spring, Yukon Trails Campground, Highway
82 And County B, Highways 82 And 13, Plainville, Arrowhead Resort
Campground, Brooks, K And L Campground, Highway 23 And County G,
County Roads A And B, Highway 23 And County B and Eagle Park
Campground.

This includes Interstate 90/94 between mile markers 70 and 86.

LAT...LON 4364 9011 4389 9001 4385 8960 4364 8960
TIME...MOT...LOC 1957Z 277DEG 14KT 4380 8989

Skow
Special weather statement, Jun 11, 3:43 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service La Crosse WI
343 PM CDT Fri Jun 11 2021

WIZ044-112115-
Adams-
343 PM CDT Fri Jun 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ADAMS COUNTY...

At 342 PM CDT, a strong thunderstorm was located 9 miles southeast of
Adams, or 10 miles southeast of Friendship, moving east at 15 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Friendship, Adams, Big Spring, White Creek, and Plainville.

LAT...LON 4364 8978 4398 8996 4397 8960 4364 8960
TIME...MOT...LOC 2042Z 274DEG 12KT 4385 8971

Skow
Special weather statement, Jun 11, 6:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
630 PM CDT Fri Jun 11 2021

IAZ011-MNZ096-WIZ029-033-034-041-042-053>055-061-120030-
Allamakee-Houston-Richland-Jackson-Vernon-Trempealeau-La
Crosse-Clark-Crawford-Monroe-Grant-
630 PM CDT Fri Jun 11 2021

...SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL THIS
EVENING...

Scattered thunderstorms are expected across the area through 9 PM.
In addition to lightning, the stronger storms may produce wind gusts
up to 35 mph, pea size hail, and brief heavy downpours.

If outdoors and a storm approaches your location, consider seeking
shelter inside a building until the storm passes.

LAT...LON 4447 9140 4460 9126 4460 9092 4491 9092
      4492 9032 4323 9033 4294 9114
TIME...MOT...LOC 2325Z 239DEG 49KT 4423 9096

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 1:34 PM CDTSpecial Weather StatementARXJackson26 min
Jun 11, 1:49 PM CDTSevere Thunderstorm WarningARXClark, Taylor26 min
Jun 11, 2:07 PM CDTSpecial Weather StatementARXTaylor23 min
Jun 11, 2:23 PM CDTSpecial Weather StatementARXJuneau37 min
Jun 11, 2:24 PM CDTSpecial Weather StatementARXTaylor36 min
Jun 11, 2:50 PM CDTSpecial Weather StatementARXAdams25 min
Jun 11, 2:57 PM CDTSpecial Weather StatementARXAdams33 min
Jun 11, 3:43 PM CDTSpecial Weather StatementARXAdams32 min
Jun 11, 6:38 PM CDTSevere Thunderstorm WarningARXMonroe, Vernon37 min
Jun 11, 11:34 AM CDTSpecial Weather StatementARXChickasaw, Howard56 min
Jun 11, 10:42 AM CDTSpecial Weather StatementARXDodge, Mower, Olmsted93 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.